Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 105, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Nov 8, 2021, 3:31 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2021, 3:31 PM EST (20:31 UTC)
- Expired
- Nov 9, 2021, 5:00 AM EST
- In force
- 13 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
017 WHUS73 KAPX 082031 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 331 PM EST Mon Nov 8 2021 LSZ321-091000- /O.NEW.KAPX.SC.Y.0105.211108T2031Z-211109T1000Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 331 PM EST Mon Nov 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY... * WHAT...Highest waves around 5 feet. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI. * WHEN...Until 5 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
867 WHUS73 KAPX 090308 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1008 PM EST Mon Nov 8 2021 LSZ321-091000- /O.CON.KAPX.SC.Y.0105.000000T0000Z-211109T1000Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 1008 PM EST Mon Nov 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY... * WHAT...Highest waves around 5 feet. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI. * WHEN...Until 5 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
960 WHUS73 KAPX 090822 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 322 AM EST Tue Nov 9 2021 LSZ321-091000- /O.CON.KAPX.SC.Y.0105.000000T0000Z-211109T1000Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 322 AM EST Tue Nov 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... * WHAT...Highest waves around 4 feet. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI. * WHEN...Until 5 AM EST early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
383 WHUS73 KAPX 090959 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 459 AM EST Tue Nov 9 2021 LSZ321-091100- /O.EXP.KAPX.SC.Y.0105.000000T0000Z-211109T1000Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 459 AM EST Tue Nov 9 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM EST EARLY THIS MORNING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 8, 3:05 PM EST, 26 minutes earlier.
Area forecast discussion, Nov 8, 3:05 PM EST, 26 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 305 PM EST Mon Nov 8 2021 .NEAR TERM...(Through Tonight) Issued at 256 PM EST Mon Nov 8 2021 ...Just a touch cooler tonight... High Impact Weather Potential: None. Pattern Synopsis/Forecast: While broad ridging continues to dominate the mid and upper levels, extremely weak surface cold front is in the process of working south across northern lower Michigan this afternoon. Simple dearth of forcing and very limited moisture resulting in a dry frontal passage, with just some post-frontal increasing high and mid level clouds. Attendant cold air advection weak at best, with highs still running well above normal for this time of year...with readings ranging from the upper 50s behind the front...to the lower 60s out ahead of it. Front will continue to work slowly south, reaching vicinity southern lower Michigan by early Tuesday morning. Broad area of surface high pressure again builds into the northern Great Lakes as this front passes. Primary Forecast Concerns/Challenges: Only focus remains on cloud and temperature trends. Details: Remainder of the frontal passage will continue to be a dry one with simple lack of forcing and moisture. Passing very subtle shortwave trough this evening across the northern part of the area, with suggestion in some guidance of this wave spitting out a few sprinkles across eastern upper Michigan. Perusal of soundings from those same guidance sources sure argues otherwise, with a very dry sub H7 level environment remaining. Suppose may see some light returns on radar, but not expecting any of this to reach the surface (even if it does, it should be no more than a sprinkle). Despite shallow cooler airmass, dry low level conditions should prevent any lower clouds from forming...a rather unusual occurrence for this time of year up here. Does look to be plenty of mid and upper level clouds as upper level jet core passes overhead. Post-frontal airmass is far from a cold one, and given those expected clouds, do not expect temperatures to fall too much tonight. Current trends support widespread mid and upper 30 degree readings by morning, with temperatures just a bit warmer near the big waters. && .SHORT TERM...(Tuesday through Thursday) Issued at 256 PM EST Mon Nov 8 2021 ...Quiet/Mild to Start and Wet at the End... High Impact Weather Potential...Gusty winds and locally heavy rainfall on Thursday. Pattern Synopsis/Forecast...The cold front currently crossing the western Great Lakes region will stall to our south by early Tuesday. An upper-level wave tracking east out of the Plains/Canadian Prairies will activate the stalled front, but at this point it looks like the front will be too far south to produce rainfall locally. The period of quiet weather lingers into late Wednesday night as upper-level ridging moves through the area in the wake of tomorrow's troffing. A vigorous system, still out over the Pacific, is forecast to push into the area on Thursday. This system will produce gusty winds and locally heavy rainfall on Thursday as the associated cold front approaches/moves through the forecast area. The cold front moving through tonight will knock about 10 degrees off today's highs for tomorrow-Thursday, but these readings are still about 5-10 degrees warmer than normal. Enjoy the warmth while it lasts... && .LONG TERM...(Thursday night through Monday) Issued at 256 PM EST Mon Nov 8 2021 High Impact Weather Potential: Watching late week/weekend storm for gusty winds and possible snow accumulations. All eyes directed at deep troughing and attendant surface low expected to rotate out of the Central Plains into and through the Great Lakes region later this week into the weekend. All ensemble/deterministic guidance on board with this system...with energized and extended east Asian Jet definitely supporting this scenario. Still kinda early for specifics, especially considering guidance disagreement on overall timing and path of system. With that said, there has been a notable shift to a more progressive system. Once again, given these uncertainties, have no choice but to go with an consensus blend approach for now, which displays a passing cold front Thursday night, followed by a much chillier Friday...and even a bit colder readings for the weekend into Monday (when very likely some areas will not get out of the 30s). Line of liquid showers along the passing front transitions to a wintry mix of rain and snow by later Friday right through Monday. Will definitely have to keep an eye on what should be burgeoning lake processes as cold air advection intensifies. Pattern recognition definitely supports some accumulating snow potential, especially away from those lakeshores. In addition, some hints of a secondary shortwave digging southeast out of Canada for the weekend...not only bringing the potential for more widespread "synoptic" precipitation (accumulating snow?), but perhaps reinforcing what should be ongoing lake processes. Of course, plenty of time for all this to change...with future alterations to the forecast not only likely...but expected. Stay tuned. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1239 PM EST Mon Nov 8 2021 VFR cigs/vsbys expected through the TAF period under just some increasing high and mid level clouds. Southwest winds swing around to a more northerly direction later this afternoon and tonight as a weak and moisture-starved cold front crosses the area. Light northerly winds continue Tuesday morning. && .MARINE... Issued at 256 PM EST Mon Nov 8 2021 Current trends support a rather unusual (for November) period of sub- advisory level winds and waves tonight through the daytime hours of Wednesday. End of the week continues to look considerably more active as deep low pressure develops to our west Wednesday night... slowly working its way into and through the area into this weekend. This should at least produce periods of high end small craft advisory conditions, with even some potential for gales...especially on Thursday. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...MB SHORT TERM...PB LONG TERM...MB AVIATION...MB MARINE...MB
Hazardous weather outlook, Nov 8, 3:30 PM EST, 1 minute before
Hazardous Weather Outlook National Weather Service Gaylord MI 330 PM EST Mon Nov 8 2021 MIZ016>018-020>036-041-042-086>088-095>099-091200- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 330 PM EST Mon Nov 8 2021 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Through tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-091200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 330 PM EST Mon Nov 8 2021 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Through tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is potential for gale force wind gusts on at least some of our nearshore waters Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.